MAUDE Adverse Event Report: DEPUY MITEK LLC US FMS CONNECT INTERFACE CABLE DUO/SOLO; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE

DEPUY MITEK LLC US FMS CONNECT INTERFACE CABLE DUO/SOLO; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Model Number 282112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that during a shoulder arthroscopy procedure on (b)(6) 2022, it was observed that the fms connect interface cable duo/solo device broke.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j sales representative.The device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observations revealed heavily marks of used and discoloration areas in the connector.The screws were corroded.Via functionality testing of the interface cable, the device was connected to fms duo pump.The default settings were present on the pump, the blue indicator light was shown indicating the interface cable was recognized by the test pump and was receiving power.A test shaver handpiece was wired through the interface cable.When the shaver was activated/powered on, instantaneously the blue indicator light was flashing on the device indicating the interface cable did recognize the current going through the test shaver; also, the device activates the pinch valve on the pump.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.Based on the results, this complaint cannot be confirmed.A possible root cause for the reported failure can be attributed to an incorrect set up during the procedure which could lead to an incorrect recognition by the fms vue pump, however it cannot be conclusively affirmed.Other than this possibility, we cannot discern a definitive a root cause for this failure.As per ifu, it is important to verify that the device body is properly placed on the handpiece cable.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will b filed as appropriate.H10 additional narrative: investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual inspection and functional test of device received.Visual observations revealed heavily marks of used and discoloration areas in the connector.The screws were corroded.Via functionality testing of the interface cable, the device was connected to fms duo pump.The default settings were present on the pump, the blue indicator light was shown indicating the interface cable was recognized by the test pump and was receiving power.A test shaver handpiece was wired through the interface cable.When the shaver was activated/powered on, instantaneously the blue indicator light was flashing on the device indicating the interface cable did recognize the current going through the test shaver; also, the device activates the pinch valve on the pump.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.Based on the results, this complaint cannot be confirmed.A possible root cause for the reported failure can be attributed to an incorrect set up during the procedure which could lead to an incorrect recognition by the fms vue pump, however it cannot be conclusively affirmed.Other than this possibility, we cannot discern a definitive a root cause for this failure.As per ifu, it is important to verify that the device body is properly placed on the handpiece cable.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
FMS CONNECT INTERFACE CABLE DUO/SOLO
Common Device Name
ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15139201
Report Number1221934-2022-02276
Device Sequence Number5735941
Product Code HRX
UDI-Device Identifier10886705020478
UDI-Public10886705020478
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number282112
Device Catalogue Number282112
Device Lot NumberE13A30294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer08/15/2022
09/03/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/16/2022
09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown